1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Swings and bloody roundabouts!

Discussion in 'Type 1 Diabetes' started by Seriously_Sax1989, Jan 26, 2015.

  1. Seriously_Sax1989

    Seriously_Sax1989 Type 1 · Well-Known Member

    Messages:
    299
    Likes Received:
    238
    Trophy Points:
    83
    Hi guys, had my appointment at the hospital last Tuesday and as I've posted before my sugar levels have been consistently high, however on the plus my hba1c had dropped from 95 to 72 end of last year so I was pleased with that!

    However my levemir has been increased by 4 units so now I take 28 in morning and 40 at night and my correction ratio is now 1:1.

    Since last Tuesday I've been low all week from morning til night and as you can imagine I feel like ****, tired, grumpy etc etc etc... As I can't decide which is the problem, as of tonight I've dropped my evening levemir by 2 units so I'm now taking 38. Going to try this out for a week and see how I get on!

    Just needed to get this written down and have a bit of a moan!

    Take care xx
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    Understand your feeling rotten and fed-up, have you tried another basal insulin before (sorry if this has been discussed before) as it might be worth changing to lantus or the new insulin Tresiba.
     
  3. Seriously_Sax1989

    Seriously_Sax1989 Type 1 · Well-Known Member

    Messages:
    299
    Likes Received:
    238
    Trophy Points:
    83
    Been advised not to go with Lantus as I'm very active and its not flexible when it comes to activity or something like that, not heard of the other although I may suggest it at my next appointment!

    No hypos within the last 2-3 hours after reducing my levemir at 6pm so I'm hoping I have solved the issue, although time will tell so I'll persevere for a week
     
  4. robert72

    robert72 Type 1 · Well-Known Member

    Messages:
    2,884
    Likes Received:
    3,621
    Trophy Points:
    178
    Tresiba lasts up to 42 hours although you take it once a day. Very flat profile, but not sure it would be as adjustable as Levemir when you're active.
     
  5. Seriously_Sax1989

    Seriously_Sax1989 Type 1 · Well-Known Member

    Messages:
    299
    Likes Received:
    238
    Trophy Points:
    83
    Ok so only 3 hypos today so far, think reducing levemir has helped
     
  6. Fairygodmother

    Fairygodmother Type 1 · Well-Known Member

    Messages:
    3,669
    Likes Received:
    5,169
    Trophy Points:
    198
    Hello Seriously Sax, love the handle! Have you been on a Dafne course at all (you may have covered this in a previous post, so apologies if you have). It sounds as though you need to rethink the basal/bolus balance to give yourself more control, you seem to be taking a large amount of basal insulin - but get consultant advice? Feeling really sympathetic, lots of hypos take so much time out of life! Good luck getting it sorted.
     
  7. Spiker

    Spiker Type 1 · Well-Known Member

    Messages:
    4,685
    Likes Received:
    8,439
    Trophy Points:
    178
    Sure it's not your carb ratio causing the hypos? Do you hypo before breakfast, or only after meals?
     
  8. pinewood

    pinewood Type 1 · Well-Known Member

    Messages:
    781
    Likes Received:
    766
    Trophy Points:
    133
    I'm very active (run 3-5 times a week and do HIIT and weights) and have not had any problems with Lantus.
     
  9. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,914
    Likes Received:
    11,783
    Trophy Points:
    198
    Have you undertaken a basal test at all @Seriously_Sax1989 ? This advice is for pumps, but the principle is the same. You fast over a meal period and check whether your basal insulin is inducing a bg drop. If this is more than 1.7mmol/l over the period of the test, your basal insulin level is too high.

    Having done the basal testing and confirmed that my basal level is okay, I have found that lower blood sugars tend to occur from over dosing for carbs, where either I haven't taken the food mix properly into account, or I've simply used too much insulin.

    I recently moved from Lantus to Levemir for other reasons - my experience of doing so is here: http://www.diabetes.co.uk/forum/thr...pefully-providing-some-lessons-learned.70039/

    I don't know whether it will provide any help to your situation, but it does sound as though the basal test approach would be useful for you to start from.
     
  10. Seriously_Sax1989

    Seriously_Sax1989 Type 1 · Well-Known Member

    Messages:
    299
    Likes Received:
    238
    Trophy Points:
    83
    Hey so far I've settled for taking 28 units levemir in the morning and now 38 in the evening but as of tomorrow (Tuesday) I'll be increasing either back to 40 units or may meet in the middle and try 39. I've also changed my correction dose ratio from 1:1 to 1:1/2, all seems to be improving, maybe the odd hypo but that's down to days where I'm more active at work. I test all my new changes out for a week, just so I include weekends as these are often when any routine I may have falls apart. Am confident that I will be successful even tho it's taking a long time!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook